MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 95MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 95MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 33625095
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that a standard lag screw omega 95mm length got bent during surgery could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Since it was not communicated which of the two reported lag screws was the one which got bent, both have been investigated.Based on investigation, the root cause was attributed to be user related.Most likely, the lag screw was not properly assembled with the rest of the one-step assembly system and this caused disconnection during the insertion process, thus leading to screw deformation and consequent inability to slide the plate onto the lag screw.In this regard, our ifu state to ¿repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure¿.These are some of the other possible causes which might have contributed to the reported event: - the implant had already been used once.Single use devices cannot be reused, as they are not designed to perform as intended after the first usage.- the implant had not been carefully inspected prior to surgery to determine if it had been damaged during storage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The surgeon reported that a (b)(6) male, non-smoker, fit and well normally with no regular medications broke his hip from a bicycle collision at the velodrome.An intertrochanteric fracture was seen on radiographs and the patient was implanted with a 4 hole dhs.The surgeon also reported that of note his bone quality was excellent.The surgeon reported that on first attempt the lag screw base became bent and flange developed.And this prevented plate from sliding onto screw.A second surgeon scrubbed in to retrieve screw and new screw inserted.Sales rep is unable to specify which of the 2 screws was the bent one in each case, as theatre staff did not mark down which one was implanted and which one was not.The only instrument used in conjunction with the implant was the one step insertion instrument.No photo of the affected device is available.

Brand Name
STANDARD LAG SCREW OMEGA 95MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6520542
Report Number0008031020-2017-00263
Device Sequence Number885467
Product Code KTT
UDI-Device Identifier07613327093032
UDI-Public(01)07613327093032(17)210930(10)V35996
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number33625095
Device Lot NumberV35996
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR